Pennsylvania, 2015

Flash Flooding and Hail in Pennsylvania, June 8, 2015

June 8, 2015 · NWS CTP · 30 events in 16 counties and zones

A line of convection formed ahead of an approaching frontal system on the afternoon of June 8th, 2015. Discrete rotating supercells formed ahead of the main line of storms, and one such cell produced an EF-0 tornado in Northumberland County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A line of convection formed ahead of an approaching frontal system on the afternoon of June 8th, 2015. Discrete rotating supercells formed ahead of the main line of storms, and one such cell produced an EF-0 tornado in Northumberland County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 8, 7:19 AM EST, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 8, 7:19 AM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
819 AM EDT MON JUN 8 2015

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL PUSH INTO THE AREA FROM THE GREAT
LAKES TODAY...AND AND MOVE SOUTH OF THE REGION TUESDAY. AFTER
SOME DRY WEATHER FOR MIDWEEK...ANOTHER FRONTAL SYSTEM MAY BRING A
CHANCE OF SHOWERS BY LATE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MOISTURE IS INCREASING WITH PWATS IN EXCESS OF 1.5" ALREADY
MOVING INTO CENTRAL PA. DEWPOINTS IN THE MID 60S ARE SURGING NE
AND NOW WORKING INTO CENTRAL PA IN THE AXIS OF 40-50KT LLJ.

AS OVERNIGHT SHOWERS CLEAR CWA TO THE EAST...MOST OF THE AREA WILL
REMAIN DRY EXCEPT FOR NEW CONVECTION MOVING INTO NWRN PA.

LATER THIS MORNING AND THIS AFTERNOON...SOME BREAKS DEVELOPING IN
THE WARM SECTOR WILL ALLOW FOR A PERIOD OF DIABATIC HEATING IN
THE PARTIAL SUNSHINE. MODELS THEN SHOW FAIRLY RAPID
DESTABILIZATION OVER CENTRAL AND SOUTHERN AREAS.

THE AFTERNOON SHOULD BECOME ACTIVE GIVEN THE EXPECTED DEVELOPMENT
OF MODERATE CAPE AND STRONG WIND SHEAR. SPC HAS THE AREA UNDER A
SLIGHT RISK WITH THE ONLY POSSIBLE MITIGATING FACTOR BEING HOW
MUCH SUNSHINE WE CAN MANAGE. THE SHORT RANGE HIGH RES GUIDANCE
GOES FURTHER AND SUGGESTS A POCKET OF MODERATE TO STRONG LOW LEVEL
HELICITY FOLLOWS THE WARM FRONT AS IT MOVES INTO EASTERN PA
SUGGESTING IF WE CAN GET SOME DISCRETE SUPERCELLS...AN ISOLATED
TORNADO CANNOT BE RULED OUT.

ANOTHER RISK WILL BE FOR LOCALLY HEAVY RAINS LATER TODAY INTO THE
OVERNIGHT AS THE TAIL OF THE POTENT UPPER JET ENTRANCE REGION
SWINGS ACROSS THE AREA. PWAT ANOMALIES OF 1-3 STD DEV ABOVE
NORMAL WILL BE IN PLACE. AS THE SLOW MOVING FRONT EDGES SOUTH IN
THE TROPICAL AIRMASS...TRAINING OF CONVECTION WILL BECOME A
CONCERN. NO REAL AREA STICKS OUT AT THE MOMENT AS THE MOST LIKELY.
IT WILL DEPEND A LOT ON MESO BOUNDARIES AND THE PROGRESS OF THE
SLOW MOVING LARGE SCALE FRONTAL SYSTEM.

THE NEXT 12-24 HOURS SHOULD PRESENT PLENTY OF THREATS TO KEEP US
BUSY.

&&

.SHORT TERM /TUESDAY/...
THE UPPER TROUGH WILL BE SWINGING THROUGH ON TUESDAY...KEEPING THE
THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE DEEPEST
MOISTURE/PWATS ARE FORECAST TO HAVE MOVED EAST OF THE REGION BY
EARLY IN THE DAY SO THE POTENT TROUGH WILL BE WORKING ON AN
INCREASINGLY DRY AIRMASS. HIGHS IN THE LOWERS 70S TO LOWER 80S
FROM NW TO SE WILL BE A DEGREE OR TWO EITHER SIDE OF NORMAL FOR
EARLY JUNE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AFTER THE UPPER TROUGH PASSES BY LATER TUESDAY...NAEFSBC SHOWS
UPPER HEIGHTS REBOUNDING OVER THE EASTERN US SUGGESTING A
RESURGENCE OF WARMTH AND EARLY SUMMER HUMIDITY. A SERIES OF
SHORTWAVES ARE SHOWN IN THE OPERATIONAL GFS/ECMWF SHEARING OUT AS
THEY SKIRT THE AREA TO THE NORTH...RE-INTRODUCING THE LOW CHANCES
FOR SHOWERS FROM ABOUT THURSDAY INTO THE WEEKEND.

TEMPS SHOULD AVERAGE WELL ABOVE NORMAL FROM MIDWEEK ONWARD.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
NO BIG CHANGES EXPECTED FOR 12Z TAF PACKAGE.

BULK OF THE FIRST BATCH OF SHOWERS AND ISOLATED THUNDERSTORMS
MAINLY EAST OF OUR AREA NOW.

ISOLATED SHOWERS AND STORMS IN A FEW SPOTS...MAINLY NEAR LAKE
ERIE...AND FAR SW.

EARLIER DISCUSSION BELOW.

DIGGING MID LEVEL TROUGH OVER THE GREAT LAKES WITH A BROAD LOW
LEVEL JET INCREASING OVER PA LATE THIS EVENING. 850/500MB FLOW
FROM THE SW...BUT 925MB JET ORIENTATION MORE FROM THE SOUTH WITH
A LOCAL MAX OVER THE SUSQ VALLEY. THIS CONFIGURATION WILL BRING
A BREEZY OVERNIGHT TO RIDGETOPS AND CREATE A LOCAL EFFECT IN KIPT
RESULTING IN WINDS FROM AN UNUSUAL DIRECTION...THE SOUTH...AT
SPEEDS NEAR 20 MPH GUSTING AROUND 30 MPH. SPEEDS WILL DIMINISH
A BIT THROUGH THE EARLY MORNING HOURS.

SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE WEST. OTHER
THAN BFD...MUCH OF THE MORNING MAY NOT FEATURE MUCH...AS
THE MAIN TWO AREAS OF SHOWERS AND STORMS ARE NORTH OF LAKE
ERIE...AND FURTHER SW ACROSS THE OH VLY AT THE CURRENT TIME.

THE MAIN ACTION MAY BE LATE TODAY INTO TUE...AS THE TROUGH
DEEPENS.

OUTLOOK...

TUE...MVFR WITH MORNING SHOWERS AND THUNDERSTORMS.
VFR LATER PART OF THE DAY.
WED...NO SIG WX.
THU...CHANCE OF SHOWERS AND THUNDERSTORMS.
FRI...CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/RXR
NEAR TERM...LA CORTE/RXR
SHORT TERM...LA CORTE
LONG TERM...WATSON/LA CORTE
AVIATION...MARTIN
Hazardous weather outlook, Jun 8, 3:12 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 AM EDT MON JUN 8 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-090815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
412 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 10:13 AM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT MON JUN 8 2015

PAZ004-081615-
WARREN PA-
1113 AM EDT MON JUN 8 2015

...A DEVELOPING LINE OF STRONG THUNDERSTORMS WILL AFFECT WARREN
COUNTY UNTIL 1215 PM EDT...

AT 1112 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR JAMESTOWN WEST TO NEAR CANADOHTA LAKE...AND
MOVING EAST AT 40 MPH.

45 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  LOTTSVILLE AND GARLAND AROUND 1135 AM EDT.
  YOUNGSVILLE AROUND 1140 AM EDT.
  RUSSELL AROUND 1155 AM EDT.
  SCANDIA AROUND 1205 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STARBRICK AND SUGAR
GROVE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4200 7892 4189 7892 4175 7961 4192 7961
      4200 7942
TIME...MOT...LOC 1512Z 252DEG 37KT 4206 7925 4185 7975

LAMBERT
Special weather statement, Jun 8, 11:46 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT MON JUN 8 2015

PAZ006-037-081730-
TIOGA PA-POTTER PA-
1246 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT TIOGA...AND POTTER COUNTIES
UNTIL 130 PM EDT...

AT 1245 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GAINES...MOVING EAST NORTHEAST AT 50 MPH.

45 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WESTFIELD AROUND 1255 PM EDT.
  KEENEYVILLE AROUND 105 PM EDT.
  ELKLAND AROUND 110 PM EDT.
  LAWRENCEVILLE AROUND 120 PM EDT.
  MILLERTON AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KNOXVILLE...OSCEOLA...
TIOGA...TIOGA JUNCTION AND ROSEVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4187 7691 4179 7768 4186 7774 4200 7742
      4200 7693
TIME...MOT...LOC 1645Z 253DEG 43KT 4184 7762

LAMBERT
Special weather statement, Jun 8, 12:41 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT MON JUN 8 2015

PAZ019-027-028-049-050-081815-
UNION PA-MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-SNYDER PA-
141 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT UNION...MIFFLIN...JUNIATA...
SOUTHERN CENTRE...AND SNYDER COUNTIES UNTIL 215 PM EDT...

AT 141 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BURNHAM...MOVING NORTHEAST AT 45 MPH.

40 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  REEDS GAP STATE PARK AROUND 145 PM EDT.
  BELLTOWN AROUND 150 PM EDT.
  MCCLURE AND MCALISTERVILLE AROUND 155 PM EDT.
  BEAVER SPRINGS...SNYDER-MIDDLESWART STATE PARK AND WEIKERT AROUND
200 PM EDT.
  TROXELVILLE AND LAURELTON CENTER AROUND 205 PM EDT.
  PENNS CREEK...TYRONE AND MIDDLEBURG AROUND 210 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEAVERTOWN...
FREEBURG...HARTLETON...MAITLAND AND MCCALL DAM STATE PARK.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
JERSEY SHORE AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 195
TO 196.

LAT...LON 4056 7757 4069 7768 4101 7727 4104 7715
      4107 7715 4107 7713 4072 7686
TIME...MOT...LOC 1741Z 243DEG 48KT 4066 7753

GARTNER
Special weather statement, Jun 8, 12:43 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EDT MON JUN 8 2015

PAZ037-041-081830-
TIOGA PA-NORTHERN LYCOMING PA-
143 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT TIOGA...AND NORTHERN LYCOMING
COUNTIES UNTIL 230 PM EDT...

AT 142 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
CEDAR RUN...MOVING NORTHEAST AT 35 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUTTONWOOD AROUND 200 PM EDT.
  OGDENSBURG AND BLOSSBURG AROUND 215 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LIBERTY AND SKI
SAWMILL SKI AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4161 7688 4160 7687 4159 7682 4152 7679
      4144 7743 4153 7748 4173 7689
TIME...MOT...LOC 1742Z 247DEG 32KT 4152 7737

LAMBERT
Special weather statement, Jun 8, 12:57 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT MON JUN 8 2015

PAZ006-037-081845-
TIOGA PA-POTTER PA-
157 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT TIOGA...AND POTTER COUNTIES
UNTIL 245 PM EDT...

AT 157 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HARRISON VALLEY...MOVING EAST AT 55 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WESTFIELD AROUND 205 PM EDT.
  ELKLAND AROUND 220 PM EDT.
  LAWRENCEVILLE AROUND 230 PM EDT.
  MILLERTON AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KNOXVILLE...OSCEOLA...
TIOGA JUNCTION...ULYSSES AND TIOGA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4193 7692 4187 7781 4200 7783 4200 7693
TIME...MOT...LOC 1757Z 258DEG 46KT 4197 7771

LAMBERT
Special weather statement, Jun 8, 1:06 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT MON JUN 8 2015

PAZ025>028-081845-
MIFFLIN PA-JUNIATA PA-HUNTINGDON PA-BLAIR PA-
206 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...JUNIATA...
HUNTINGDON...AND BLAIR COUNTIES UNTIL 245 PM EDT...

AT 206 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROYER...MOVING EAST AT 45 MPH.

50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILLIAMSBURG AROUND 215 PM EDT.
  RAYSTOWN DAM AROUND 225 PM EDT.
  HUNTINGDON AROUND 230 PM EDT.
  MOUNT UNION AROUND 235 PM EDT.
  ALLENSVILLE...STRODES MILLS AND BELLEVILLE AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ALEXANDRIA...ATKINSON
MILLS...LONGFELLOW...MAPLETON AND MARKLESBURG.

THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 29 TO 32.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4048 7844 4068 7760 4054 7751 4044 7747
      4042 7752 4039 7759 4036 7839
TIME...MOT...LOC 1806Z 255DEG 40KT 4042 7831

LAMBERT

The radar

The State College radar (KCCX), 63 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 3 flash flood, 2 hail. Local standard time, as filed.

Hail, Snyder

When
June 8, 1:07 PM EST
Where
Snyder County, 0.87 mi NW of Mc Clure
Measured
1 in hail
Property damage
$500
Reported by
Social Media
Coordinates
40.710, -77.310

A thunderstorm produced nickel to quarter sized hail near McClure.

Thunderstorm Wind, Northumberland

When
June 8, 2:00 PM EST
Where
Northumberland County, 0.87 mi NW of Herndon
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
40.710, -76.840

A thunderstorm producing winds estimated near 60 mph knocked down two trees and closed a road in Jackson Township.

Thunderstorm Wind, Blair

When
June 8, 2:05 PM EST
Where
Blair County, 1.08 mi SSW of Mc Kee
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
40.355, -78.437

A thunderstorm producing winds estimated near 60 mph knocked down trees onto Johnstown Road near East Freedom.

Thunderstorm Wind, Juniata

When
June 8, 2:10 PM EST
Where
Juniata County, 0.37 mi S of Old Port
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
40.515, -77.379

A thunderstorm producing winds estimated near 60 mph knocked down trees and wires on Route 333 at Tuscarora Road in Turbett Twp.

Thunderstorm Wind, Juniata

When
June 8, 2:15 PM EST
Where
Juniata County, 0.69 mi N of Mexico
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
40.540, -77.350

A thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires on Doe Run Road.

Thunderstorm Wind, Huntingdon

When
June 8, 2:40 PM EST
Where
Huntingdon County, 2.1 mi NE of Donation
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.570, -77.900

A thunderstorm producing winds estimated near 60 mph knocked down trees on an outbuilding near Donation. A vehicle inside the outbuilding was damaged.

Thunderstorm Wind, Northumberland

When
June 8, 2:40 PM EST
Where
Northumberland County, 0.77 mi WSW of Gowen City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.747, -76.544

A thunderstorm producing winds estimated near 60 mph produced damage to a home and several out buildings on Route 125 near Gowen City.

Thunderstorm Wind, Perry

When
June 8, 2:50 PM EST
Where
Perry County, 0.87 mi NW of Blain
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.340, -77.510

A thunderstorm producing winds estimated near 60 mph knocked down trees near Blain.

Thunderstorm Wind, Perry

When
June 8, 2:50 PM EST
Where
Perry County, 1.01 mi N of Millerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
40.565, -77.170

A thunderstorm producing winds estimated near 60 mph knocked a tree down onto Route 322 near Millerstown...blocking the right lane and the berm.

Thunderstorm Wind, Huntingdon

When
June 8, 3:00 PM EST
Where
Huntingdon County, 1.68 mi N of Donation
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
40.574, -77.928

A thunderstorm producing winds estimated near 60 mph knocked down large limbs onto Route 26 near Donation.

Thunderstorm Wind, Lycoming

When
June 8, 3:05 PM EST
Where
Lycoming County, South Williamspor
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.230, -77.000

A thunderstorm producing winds estimated near 60 mph knocked down trees in South Williamsport.

Thunderstorm Wind, Perry

When
June 8, 3:05 PM EST
Where
Perry County, 0.87 mi SW of Landisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.340, -77.310

A thunderstorm producing winds estimated near 60 mph knocked down trees near Landisburg.

Thunderstorm Wind, Perry

When
June 8, 3:05 PM EST
Where
Perry County, 0.53 mi W of Green Park
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.380, -77.330

A thunderstorm producing winds estimated near 60 mph knocked down trees near Loysville.

Thunderstorm Wind, Cumberland

When
June 8, 3:30 PM EST
Where
Cumberland County, 0.66 mi WNW of Middlesex
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
River/Stream Gage
Coordinates
40.232, -77.142

A thunderstorm producing winds estimated near 60 mph knocked down trees and wires in the 1000 block of Harrisburg Pike in Middlesex...partially blocking the road.

Thunderstorm Wind, Dauphin

When
June 8, 3:40 PM EST
Where
Dauphin County, 0.53 mi W of Halifax
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.470, -76.930

A thunderstorm producing winds estimated near 60 mph knocked down trees near Halifax.

Thunderstorm Wind, Schuylkill

When
June 8, 3:45 PM EST
Where
Schuylkill County, 0.52 mi W of Pine Glen
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.550, -76.390

A thunderstorm producing winds estimated near 60 mph knocked down trees near Pine Glen.

Thunderstorm Wind, Columbia

When
June 8, 3:50 PM EST
Where
Columbia County, 0.69 mi S of Jamison City
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.290, -76.370

A thunderstorm producing winds estimated near 60 mph knocked down numerous trees near Jamison City.

Flash Flood, Perry

When
June 8, 3:50 PM EST to 6:24 PM EST
Where
Perry County, 1.15 mi NNE of Millerstown to 2.64 mi S of Millerstown
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.566, -77.164

Heavy rainfall brought flash flooding to the Millerstown area. The local fire company performed 2 water rescues, 1 from a house and 1 from a motorist that tried to drive through a flooded road. Eight flooded basements with as much as 7 feet of water in them was reported. Roads flooded included North Market Street at Apple Street and Sunbury Path and Locust Alley. Sunbury Path at Mill Race Road and Raccoon Valley Road west of the borough alsh had farm fields flood across the roadways.

Thunderstorm Wind, Sullivan

When
June 8, 3:55 PM EST
Where
Sullivan County, 0.18 mi WNW of Hemlock Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.321, -76.573

A thunderstorm producing winds estimated near 60 mph knocked down trees on Route 42 near Beaver Lake Road in Davidson Twp.

Thunderstorm Wind, Dauphin

When
June 8, 4:00 PM EST
Where
Dauphin County, 1.26 mi WSW of Lykens
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.560, -76.700

A thunderstorm producing winds estimated near 60 mph knocked down trees near Lykens.

Hail, Schuylkill

When
June 8, 4:15 PM EST
Where
Schuylkill County, 1.48 mi SSE of Friedensburg
Measured
1 in hail
Property damage
$500
Reported by
Social Media
Coordinates
40.580, -76.220

A thunderstorm produced quarter sized hail near Friedensburg.

Thunderstorm Wind, Lebanon

When
June 8, 4:15 PM EST
Where
Lebanon County, 2.21 mi WSW of Bordnersville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.440, -76.570

A thunderstorm producing winds estimated near 60 mph knocked down trees near Fort Indiantown Gap.

Thunderstorm Wind, Cumberland

When
June 8, 4:43 PM EST
Where
Cumberland County, 0.87 mi NE of Brandtsville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.140, -77.060

A thunderstorm producing winds estimated near 60 mph knocked down trees near Brandtsville.

Thunderstorm Wind, York

When
June 8, 4:58 PM EST
Where
York County, 0.87 mi NE of Lewisberry
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.140, -76.860

A thunderstorm producing winds estimated near 60 mph knocked down trees near Lewisberry.

Thunderstorm Wind, Adams

When
June 8, 5:00 PM EST
Where
Adams County, Seven Stars
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.850, -77.300

A thunderstorm producing winds estimated near 60 mph across portions of Western Adams County.

Flash Flood, Franklin

When
June 8, 5:00 PM EST to 6:23 PM EST
Where
Franklin County, 0.37 mi N of Mainsville to 1.25 mi NNW of Shippensburg
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.025, -77.501

Heavy rain (over 4 inches in 2 hours) brought flash flooding to the area. A family was evacuated from a home in the 600 block of Shippensburg Road (Route 533) in North Newton Township. Flooding was reported at the Laughlin Mill in Newville. Flash flooding was also reported in the Orrstown area and in Shippensburg.

Flash Flood, Cumberland

When
June 8, 5:00 PM EST to 6:23 PM EST
Where
Cumberland County, 1.29 mi SE of Shippensburg to 2.27 mi W of Hockersville
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.038, -77.502

Heavy rain (over 4 inches in 2 hours) brought flash flooding to the area. A family was evacuated from a home in the 600 block of Shippensburg Road (Route 533) in North Newton Township. Flooding was reported at the Laughlin Mill in Newville. Flash flooding was also reported in the Orrstown area and in Shippensburg.

Thunderstorm Wind, Dauphin

When
June 8, 5:05 PM EST
Where
Dauphin County, 0.69 mi N of Enhaut
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.240, -76.830

A thunderstorm producing winds estimated near 60 mph knocked own trees near Steelton.

Thunderstorm Wind, Dauphin

When
June 8, 5:15 PM EST
Where
Dauphin County, 2.61 mi SE of Middletown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.170, -76.690

A thunderstorm producing winds estimated near 60 mph knocked down trees near Middletown.

Thunderstorm Wind, Adams

When
June 8, 5:40 PM EST
Where
Adams County, 0.87 mi SW of Littlestown
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
39.740, -77.090

A thunderstorm producing winds estimated near 80 mph knocked down trees and wires near Littlestown...and damaged some farm buildings.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573293, 573297, 573299, 573544, 573549, 573551, 573552, 573554, 573555, 573556, 573557, 573558, 573559, 573560, 573561, 573563, 573564, 580297, 573569, 573570, 573294, 573572, 573573, 573574, 573575, 580298, 580302, 573577, 573579, 573580.